Ohio, 2023

Flooding and Hail in Ohio, July 24, 2023

July 24, 2023 · NWS ILN · 29 events in 10 counties and zones

Scattered thunderstorms developed as a low pressure system moved through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$43,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed as a low pressure system moved through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 24, 5:39 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 24, 5:39 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
639 AM EDT Mon Jul 24 2023

.SYNOPSIS...
Temperatures will be heating up this week. A mid level
disturbance and weak surface low will generate showers and
thunderstorms this afternoon and evening. While a few afternoon
and evening storms cannot be ruled out later in the week, the
next better chance of showers and thunderstorms will hold off
Friday night and Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Broad mid level trof continues over the eastern CONUS. Scattered
showers and thunderstorms continue across portions of southern
Indiana - where marginal instability exists, in a region of low
level theta-e advection ahead of weak low pressure over central
Illinois. Expect this convection to weaken as it tracks east-
southeast early this morning offering a chance of a shower or
thunderstorm across ILN/s southwest counties.

Model solutions continue to show another embedded shortwave
tracking across the area thru the mean trof. Weak low pressure
approaches from the west moving into Indiana and then is
expected to weaken.

Moderate instability develops across ILN/s area this afternoon
with effective shear around 25 kts. Scattered convection is
expected to develop and move across the area during the
afternoon and evening. Best coverage of storms looks to affect
the southwestern portion of ILN/s FA. DCAPE values suggest the
environment will be favorable for strong to damaging wind
gusts. Also, large hail will be possible with the stronger
updrafts. Will highlight this severe weather threat in the HWO.

Highs will generally be in the mid 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Ongoing convection this evening in an environment characterized
by moderate instability and effective shear around 25 kts. Some
of the storms may be severe into this evening prior to tracking
off to the southeast.

Skies to become mostly clear overnight and with light flow a
signal exists for the development of fog. Lows tonight are
expected to be in the lower and middle 60s.

Mid level trof axis to shift east Tuesday and the environment
begins to become less favorable for convection. Can not rule out
isolated development especially across the south and southeast.
Any coverage looks to be limited and therefore have maintained
a dry forecast at this time.

Temperatures warm with highs Tuesday generally in the upper
80s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
On Tuesday evening, as broad troughing shifts east of the region, it
does in fact appear that a previously mentioned weak 700mb wave will
be moving into the Ohio Valley from the west. There is evidence of
mid-level theta-e advection with this feature, but models are
inconsistent on how much precipitation will develop, with a general
trend toward height rises over the area. Will keep some low-end PoPs
in Tuesday night into Wednesday morning, primarily in the western
ILN CWA, but a dry solution will be likely for most locations. The
GFS appears to be the most robust with this feature.

By Wednesday afternoon, a more well-defined shortwave will move
across the Great Lakes. Although the ILN CWA will be on the southern
periphery of this forcing, showers and storms will probably develop
in the unstable air mass. The greatest chances will be in the
northern and northwestern sections of the forecast area, where
there may be enough of an overlap of shear and instability for
a severe threat. The timing of the shortwave is a bit in
question from model run to model run, however, so it is hard to
say if this will be an afternoon issue or more of a late night
issue.

The longwave pattern will continue to change through the rest of the
week, with heights rising behind the Wednesday shortwave. By
Thursday and Friday, upper flow will become much lighter for the
Ohio Valley and regions to the south, but with a more active zonal
pattern just off to the north. Initially, this setup will favor
greater precipitation chances across the Great Lakes, but some time
late in the week -- perhaps Friday, but seemingly more likely over
the weekend -- this will all shift southward and place the region
into a greater chance for convection. 30-40 percent precipitation
chances have been included at times from Friday evening through
Sunday morning.

As a result of the height rises, and surface high pressure
developing over the southeastern states, this pattern will support
warming and moistening conditions over the Ohio Valley through the
rest of the week. There is medium to high confidence in a period
very warm conditions, particularly from Wednesday through Friday.
Highs in the lower 90s appear likely for this period, with heat
indices in the middle to upper 90s on Wed-Thu-Fri. The temperature
forecast will trend downward a bit on Saturday and Sunday, as a
result of a more active weather pattern and the eventual approach of
a cold front.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Weak embedded shortwave and residual marginal instability
continues to lead to isold showers and thunderstorms across
portions of Indiana and western Ohio. Have a mention of VCSH at
the western TAF sites for a possible shower this morning.

MVFR vsby restrictions due to fog at KLUK and KILN will improve
quickly after sunrise.

Scattered to broken cumulus will develop by afternoon. Moderate
instability and another mid level shortwave will lead to scattered
showers and thunderstorms in the afternoon and evening. Have a
mention of VCTS at all TAF sites. All pcpn will push off to the
east and end by late evening.

Clearing skies and light winds and a moist environment will lead
to fog development overnight.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Jul 24, 4:03 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
503 AM EDT Mon Jul 24 2023

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-250915-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery-
503 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There will be a chance of thunderstorms today. The greatest coverage
is expected this afternoon into this evening. Strong to severe
storms will be possible with damaging winds and large hail the
primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few strong to severe storms are possible on Wednesday.

The heat index will approach 100 on Wednesday, Thursday, and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ054>056-062>065-070>074-077>082-088-
250915-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
503 AM EDT Mon Jul 24 2023

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

There will be a chance of thunderstorms today. The greatest coverage
is expected this afternoon into this evening. Strong to severe
storms will be possible with damaging winds and large hail the
primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The heat index will approach 100 on Wednesday, Thursday, and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 24, 6:34 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
734 AM EDT Mon Jul 24 2023

OHZ060-061-241200-
Montgomery OH-Preble OH-
734 AM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PREBLE
AND SOUTHWESTERN MONTGOMERY COUNTIES THROUGH 800 AM EDT...

At 733 AM EDT, a strong thunderstorm was located over West
Alexandria, moving east at 20 mph.

HAZARD...Winds gusts up to 35 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Dayton, Trotwood, Miamisburg, Englewood, Eaton, Moraine, Carlisle,
West Carrollton, Lewisburg, West Alexandria, Clayton, Brookville,
Germantown, New Lebanon, Farmersville, Shiloh, Fort Mckinley, Drexel
and Pyrmont.

This includes the following Interstates...
 I-70 in Ohio between mile markers 13 and 21.
 I-75 in Ohio between mile markers 49 and 50, between mile markers 53
and 54, and between mile markers 57 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3986 8457 3983 8417 3959 8427 3959 8433
      3975 8464
TIME...MOT...LOC 1133Z 288DEG 17KT 3978 8452

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH

Aiena
Special weather statement, Jul 24, 7:04 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
804 AM EDT Mon Jul 24 2023

OHZ061-062-071-241230-
Montgomery OH-Warren OH-Greene OH-
804 AM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN WARREN,
SOUTHWESTERN GREENE AND SOUTHERN MONTGOMERY COUNTIES THROUGH 830 AM
EDT...

At 804 AM EDT, a strong thunderstorm was located near West
Carrollton, moving southeast at 20 mph.

HAZARD...Winds gusts up to 35 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Dayton, Kettering, Beavercreek, Xenia, Trotwood, Miamisburg, Lebanon,
Springboro, Franklin, Bellbrook, Moraine, Carlisle, Oakwood, West
Carrollton, Waynesville, Germantown, New Lebanon, Farmersville,
Centerville and Lytle.

This includes I-75 in Ohio between mile markers 37 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3981 8434 3968 8397 3944 8415 3958 8437
      3959 8437 3959 8438 3965 8448
TIME...MOT...LOC 1204Z 300DEG 18KT 3969 8434

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH

Aiena
Special weather statement, Jul 24, 7:32 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
832 AM EDT Mon Jul 24 2023

OHZ061-062-071-241300-
Montgomery OH-Warren OH-Greene OH-
832 AM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WARREN,
SOUTHWESTERN GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 900
AM EDT...

At 831 AM EDT, a strong thunderstorm was located over Springboro,
moving southeast at 20 mph.

HAZARD...Winds gusts up to 35 mph, pea size hail, and frequent
         cloud-to-ground lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.

Locations impacted include...
Miamisburg, Springboro, Franklin, Bellbrook, Moraine, Carlisle, West
Carrollton, Waynesville, Harveysburg, Spring Valley, Corwin,
Centerville, Oregonia, Lytle, Mount Holly, Roxanna, Pekin, State
Route 48 at State Route 73, Caesar Creek State Park and
Woodbourne-Hyde Park.

This includes the following Interstates...
 I-71 in Ohio between mile markers 36 and 38.
 I-75 in Ohio between mile markers 37 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3968 8422 3959 8394 3957 8396 3957 8398
      3954 8398 3940 8408 3956 8432
TIME...MOT...LOC 1231Z 300DEG 18KT 3960 8420

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH

Aiena
Special weather statement, Jul 24, 7:57 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
857 AM EDT Mon Jul 24 2023

OHZ062-071-072-241330-
Warren OH-Clinton OH-Greene OH-
857 AM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WARREN,
NORTHWESTERN CLINTON AND SOUTHWESTERN GREENE COUNTIES THROUGH 930 AM
EDT...

At 857 AM EDT, a strong thunderstorm was located near Waynesville,
moving southeast at 20 mph.

HAZARD...Winds gusts up to 35 mph, pea size hail, and frequent
         cloud-to-ground lightning.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.

Locations impacted include...
Wilmington, Waynesville, Clarksville, Harveysburg, Martinsville,
Corwin, Midland, Melvin, New Antioch, Mount Holly, Roxanna, Oakland,
Cuba, Reesville, State Route 350 at US Route 22, Caesar Creek State
Park, Morrisville, Ogden, Kingman and Burtonville.

This includes I-71 in Ohio between mile markers 38 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3925 8387 3950 8414 3961 8407 3950 8366
      3925 8386
TIME...MOT...LOC 1257Z 299DEG 18KT 3950 8405

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH

Aiena
Special weather statement, Jul 24, 8:00 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
900 AM EDT Mon Jul 24 2023

OHZ078>080-241330-
Clermont OH-Highland OH-Brown OH-
900 AM EDT Mon Jul 24 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
CLERMONT, CENTRAL BROWN AND SOUTHWESTERN HIGHLAND COUNTIES THROUGH
930 AM EDT...

At 900 AM EDT, a strong thunderstorm was located near Mount Orab,
moving southeast at 20 mph.

HAZARD...Winds gusts up to 35 mph and pea size hail.

SOURCE...Public.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Georgetown, Mount Orab, Williamsburg, Sardinia, Russellville,
Hamersville, Mowrystown, Greenbush, Lake Waynoka, State Route 32 at
US Route 68, Fincastle, State Route 32 at US Route 62, New Hope,
Locust Ridge and Buford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3878 8383 3901 8409 3910 8399 3902 8367
      3896 8368
TIME...MOT...LOC 1300Z 303DEG 16KT 3903 8398

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH

Aiena

The radar

The Cincinnati radar (KILN), 10 km away, was scanning. The volume nearest the first event began at 13:08 UTC.

Open the radar archive at this moment

Event by event

18 hail, 8 thunderstorm wind, 3 flood. Local standard time, as filed.

Hail, Clinton

When
July 24, 8:06 AM EST to 8:08 AM EST
Where
Clinton County, 0.87 mi NW of Sligo
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.440, -83.940

Hail, Hamilton

When
July 24, 4:03 PM EST to 4:05 PM EST
Where
Hamilton County, 0.47 mi NNW of (Luk)lunken Fld Cinc
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.106, -84.423

One inch diameter hail was reported at Lunken Airport.

Hail, Hamilton

When
July 24, 4:03 PM EST to 4:05 PM EST
Where
Hamilton County, 0.87 mi SW of Dayton
Measured
1 in hail
Reported by
Public
Coordinates
39.110, -84.440

Thunderstorm Wind, Hamilton

When
July 24, 4:06 PM EST to 4:08 PM EST
Where
Hamilton County, 1.28 mi ESE of Ancor
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.120, -84.310

A tree was downed.

Hail, Clermont

When
July 24, 4:23 PM EST to 4:25 PM EST
Where
Clermont County, Summerside
Measured
1 in hail
Reported by
Public
Coordinates
39.100, -84.280

Thunderstorm Wind, Union

When
July 24, 4:55 PM EST to 4:57 PM EST
Where
Union County, 2.1 mi SE of Essex
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.460, -83.290

A power pole was downed.

Flood, Union

When
July 24, 5:00 PM EST to 6:00 PM EST
Where
Union County, 2.32 mi NNE of Richwood to 0.78 mi ENE of Richwood
Cause
Heavy Rain
Reported by
Public
Coordinates
40.460, -83.280

High water was reported on roads.

Hail, Clark

When
July 24, 5:17 PM EST to 5:19 PM EST
Where
Clark County, 1.48 mi NNW of Maitland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.950, -83.860

Hail, Union

When
July 24, 5:24 PM EST to 5:26 PM EST
Where
Union County, 1.38 mi N of Richwood
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
40.450, -83.300

Hail, Clark

When
July 24, 5:28 PM EST to 5:30 PM EST
Where
Clark County, 0.87 mi NE of Villa
Measured
1 in hail
Reported by
Public
Coordinates
39.980, -83.760

Thunderstorm Wind, Franklin

When
July 24, 5:38 PM EST to 5:40 PM EST
Where
Franklin County, 2.23 mi ENE of Blacklick
Measured
45 kt (52 mph) estimated gust
Property damage
$100
Reported by
Public
Coordinates
40.010, -82.780

A large branch was downed.

Hail, Clark

When
July 24, 5:55 PM EST to 5:57 PM EST
Where
Clark County, 1.26 mi ESE of Villa
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.960, -83.750

Thunderstorm Wind, Clark

When
July 24, 6:15 PM EST to 6:17 PM EST
Where
Clark County, 1.27 mi ESE of South Vienna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.910, -83.600

A couple of trees were downed.

Hail, Franklin

When
July 24, 6:34 PM EST to 6:36 PM EST
Where
Franklin County, 1.73 mi WNW of Westerville
Measured
0.88 in hail
Reported by
Public
Coordinates
40.130, -82.950

Pea to dime sized hail was covering the ground.

Thunderstorm Wind, Delaware

When
July 24, 6:41 PM EST to 6:43 PM EST
Where
Delaware County, 0.87 mi SW of Shawnee Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.160, -83.140

A large tree fell onto a house.

Hail, Franklin

When
July 24, 6:45 PM EST to 6:47 PM EST
Where
Franklin County, 0.87 mi NW of Westerville
Measured
1.75 in hail
Reported by
Public
Coordinates
40.130, -82.930

Hail, Franklin

When
July 24, 6:50 PM EST to 6:52 PM EST
Where
Franklin County, 0.53 mi E of Minerva Park
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.080, -82.940

Hail, Delaware

When
July 24, 6:52 PM EST to 6:54 PM EST
Where
Delaware County, 2.76 mi S of Lewis Center
Measured
0.75 in hail
Reported by
Public
Coordinates
40.160, -83.020

Hail, Franklin

When
July 24, 6:55 PM EST to 6:57 PM EST
Where
Franklin County, 1.26 mi ESE of Gould Park
Measured
1 in hail
Reported by
Public
Coordinates
40.060, -82.880

Hail, Franklin

When
July 24, 6:55 PM EST to 6:57 PM EST
Where
Franklin County, Gould Park
Measured
1 in hail
Reported by
Public
Coordinates
40.070, -82.900

Flood, Franklin

When
July 24, 7:00 PM EST to 8:00 PM EST
Where
Franklin County, 0.53 mi E of Gould Park to 1.2 mi ESE of Gould Park
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.070, -82.890

Cherry Bottom Road was closed due to high water.

Hail, Fairfield

When
July 24, 7:47 PM EST to 7:49 PM EST
Where
Fairfield County, 2.07 mi N of Beals
Measured
0.75 in hail
Reported by
Public
Coordinates
39.910, -82.750

Hail, Fairfield

When
July 24, 7:47 PM EST to 7:49 PM EST
Where
Fairfield County, 1.73 mi ESE of Reynoldsburg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.940, -82.790

Hail, Fairfield

When
July 24, 7:48 PM EST to 7:50 PM EST
Where
Fairfield County, 2.11 mi SE of Reynoldsburg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.930, -82.790

Hail, Fairfield

When
July 24, 7:52 PM EST to 7:54 PM EST
Where
Fairfield County, 2.11 mi SE of Reynoldsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
39.930, -82.790

Flood, Logan

When
July 24, 8:00 PM EST to 9:00 PM EST
Where
Logan County, 3.25 mi SW of Middleburg to 3.45 mi SW of Middleburg
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.250, -83.628

State Route 287 was closed near County Road 15 due to high water.

Thunderstorm Wind, Fairfield

When
July 24, 8:05 PM EST to 8:07 PM EST
Where
Fairfield County, 0.69 mi S of Lncster Frfld Co Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
39.740, -82.650

A tree fell onto a house, causing roof damage.

Thunderstorm Wind, Fairfield

When
July 24, 8:13 PM EST to 8:15 PM EST
Where
Fairfield County, 0.69 mi S of Lancaster
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.710, -82.600

Several trees were downed in the Lancaster area.

Thunderstorm Wind, Hocking

When
July 24, 8:55 PM EST to 8:57 PM EST
Where
Hocking County, 0.87 mi NW of Enterprise
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.580, -82.490

A couple of trees were downed in the Rockbridge area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2023Every state in 2023This day in weather historyWarnings in Ohio, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1116974, 1116976, 1116977, 1116975, 1116978, 1116979, 1116984, 1116980, 1116981, 1116982, 1116983, 1116985, 1116986, 1116989, 1116990, 1116991, 1116992, 1116993, 1116994, 1116995, 1116996, 1116997, 1116998, 1116999, 1117000, 1117003, 1117001, 1117002, 1117004.